Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

How to treat allergic skin rashes ?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
every time when i begin to get hot i start stinging like im having an alergic reaction.Its like my body releases a ton of histamine when i get hot! its almost unberable at times.what may be the cause of this i have already changed my washing detergent and take alegra d 24hr and singulair. it really affects my work since i work outside.
Posted Tue, 8 May 2012 in Asthma and Allergy
Answered by Dr. Naveen Kumar 3 hours later
Hi Aellis,

Thanks for the query

This is one of the commonest problems faced by the people who work outdoors in a hot and humid climate. The hot and stinging sensation is due to clogging of the sweat pores as a result of accumulation of the dead skin cells and bacteria leading to trapping of the sweat in the upper layer of the skin. If the sweat starts accumulating inside the skin layer it can lead to inflammation and hence skin rashes (Prickly heat or Miliaria).

Below mentioned are the tips to control this problem:
1. Stop taking Allegra – D, it causes more dryness and itching, instead try taking plain Allegra 120, only when you are having itching or else do not use it.
2. Drink plenty of water, so that it re-hydrates the tissues.
3. Use loose fitting, cotton clothing help the skin to breathe.
4. Avoid heavy moisturizers (those containing oily base), instead use moisturizers with water base.
5. Use moisturizing, non-soapy shower gel.
6. Reduce sweating and cool your skin by staying indoors and using air-conditioning or fans to circulate air and also limiting physical activity, if possible.
7. If the irritation is more you might require a topical steroid application.

Hope I have answered your query, if you have any more doubts you are welcome.

Above answer was peer-reviewed by
Follow-up: How to treat allergic skin rashes ? 55 minutes later
Ok if its clogged sweat poors why is it when im having these episodes I can slide my fingernail across my skin it welps like my body is full of histamine. It does seem to subside a little after i start sweating! It always seems to be this time of year this happens also.
Answered by Dr. Naveen Kumar 57 minutes later

Welcome back

1. Why is it when im having these episodes I can slide my fingernail across my skin it welps like my body is full of histamine.

Yes, you are right, this is because, the skin is already inflamed due to the existing climatic condition and scratching over it actually worsens the inflammation. During an inflammation there is release of the chemical mediators such as Histamine, Serotonin, Leukotrienes, etc. ( WWW.WWWW.WW , in order to reduce the assault over the tissues and protect it. Any further assault over this like scratching will further worsen the inflammation and hence more of this stinging sensation.

2. It does seem to subside a little after I start sweating!

‘Cooling is done by evaporation’. During sweating, water molecules get deposited over the skin surface, which in turn causes cooling of the skin. This is a nature mechanism to keep the body surface cool. Excessive sweating leads to deposition of the salt over the sweat pores, further clogging those pores. As a result of this, there is retaining of the heat under the dermal layer causing burning sensation.

3. It always seems to be this time of year this happens also.

This is due to the change in the climatic condition, and the unpreparedness to face this. You need to be extra cautious during this climatic change, if you follow those measures which I have already suggested to you in my previous post, most of your problems will be solved.

Wish you Good Health

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor